HLH and autoimmune hepatitis

 
print

Author:
Question
A 2½ years old presented with jaundice for 1 month and fever for 15 days. He had been started on anti TB treatment {ATT} 7 months ago following which he had jaundice after a month and ATT was modified following which jaundice disappeared. ATT was given for total 6 months of duration. For the current episode of jaundice, he was investigated and found to have pancytopenia. Bone marrow examination was suggestive of hemophagocytosis and ferritin was 8737 with low fibrinogen and high triglyceride. His ANA and anti-smooth muscle antibody were positive. Thus he was suspected to have HLH with autoimmune hepatitis. He was treated with cyclosporin and dexamethasone for his HLH for 8 weeks.
Expert Opinion :
The diagnosis of autoimmune hepatitis is not clear though ANA and anti-smooth muscle antibody are positive. A liver biopsy has not been done to check for interface hepatitis nor have been the total serum IgG. One also should rule out whether the HLH is primary or secondary. If primary, then HSCT will be required.
Answer Discussion :
M
mahmoud magdy
bubble
Yes he need steroid for ttt
2 years ago
D
Daffaallah Soba
bubble
yeas
2 years ago

View More Comments
ask doctor
Ask a Doctor
Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.